MAUDE Adverse Event Report: GYRUS ACMI, INC 365 MICRON TFL SINGLE USE FIBER

GYRUS ACMI, INC 365 MICRON TFL SINGLE USE FIBER
Model Number TFL-FBX365S
Medical Device Problem Codes Break (1069); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer sales representative reported during an unspecified procedure, as the users were firing the laser, the fiber connection to the plastic piece came off and the laser kept on firing even though the users were not firing.The laser did not stop until the users unplugged the fiber.According to the reporter, the laser itself was working, customer tried a new fiber and worked without any issues.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue is unknown at this time.In a follow up communication, the customer reported device is being shipped for evaluation.To date, the subject device has not yet been received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to e3, h3 and h4.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely to have been related to device mishandling near the connector end/ strain relief.The distal tip shows signs of usage but the break at the connector shows no signs of use suggesting the fiber either broke after the fiber was unplugged or that the user report of the device continuing to fire is inaccurate and more likely the fiber continued to burn at the tip following ending of fiber activation.Olympus will continue to monitor field performance for this device.

Brand Name
365 MICRON TFL SINGLE USE FIBER
Common Device Name
MICRON TFL SINGLE USE FIBER
Manufacturer (Section D)
GYRUS ACMI, INC
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15516126
Report Number3003790304-2022-00257
Device Sequence Number20358504
Product Code GEX
UDI-Device Identifier00821925044401
UDI-Public00821925044401
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX365S
Device Lot NumberKR192564
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER SYSTEM UNIT GENERATORUNKNOWN MODEL
Patient SexUnknown